Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 5, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Mar 6, 2011, 11:23 AM EST for Johnston County, Sampson County, Wayne County, North Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2011, 11:23 AM EST (16:23 UTC)
- Expired
- Mar 6, 2011, 12:06 PM EST
- In force
- 43 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Johnston County, NC, Sampson County, NC, Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 41 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 4.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
665
WUUS52 KRAH 061623
SVRRAH
NCC101-163-191-061730-
/O.NEW.KRAH.SV.W.0005.110306T1623Z-110306T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1123 AM EST SUN MAR 6 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
NORTHWESTERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA
EASTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1230 PM EST
* AT 1120 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF HOBBTON...OR 6 MILES
NORTHWEST OF CLINTON...MOVING NORTH AT 40 MPH. WINDS IN EXCESS OF
58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HOBBTON...
NEWTON GROVE...
GRANTHAM...
PRINCETON...PINE LEVEL...
SELMA...
MICRO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3503 7847 3507 7851 3571 7824 3567 7816
3560 7812 3558 7807 3559 7805 3557 7799
3502 7831 3500 7835
TIME...MOT...LOC 1623Z 201DEG 34KT 3511 7837
$$
MWS3 follow-up statements
348
WWUS52 KRAH 061648
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1148 AM EST SUN MAR 6 2011
NCC163-061653-
/O.CAN.KRAH.SV.W.0005.000000T0000Z-110306T1730Z/
SAMPSON NC-
1148 AM EST SUN MAR 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SAMPSON COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED NORTH INTO JOHNSTON
COUNTY...THEREFORE THE WARNING FOR SAMPSON COUNTY HAS BEEN CANCELLED.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS...PLEASE
CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7
7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN RALEIGH.
LAT...LON 3520 7820 3522 7825 3528 7831 3525 7843
3526 7843 3571 7824 3567 7816 3560 7812
3558 7807 3559 7805 3557 7799
TIME...MOT...LOC 1643Z 201DEG 34KT 3530 7829
$$
NCC101-191-061730-
/O.CON.KRAH.SV.W.0005.000000T0000Z-110306T1730Z/
WAYNE NC-JOHNSTON NC-
1148 AM EST SUN MAR 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EST
FOR EASTERN JOHNSTON AND NORTHWESTERN WAYNE COUNTIES...
A TORNADO WARNING WAS ISSUED FOR THE STORM THAT INITIALLY PROMPTED
THE SEVERE THUNDERSTORM WARNING. THE TORNADO WARNING REMAINS IN
EFFECT UNTIL 1230 PM FOR WAYNE AND JOHNSTON COUNTIES.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF WIND
DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3520 7820 3522 7825 3528 7831 3525 7843
3526 7843 3571 7824 3567 7816 3560 7812
3558 7807 3559 7805 3557 7799
TIME...MOT...LOC 1643Z 201DEG 34KT 3530 7829
$$
VINCENT166
WWUS52 KRAH 061701 RRA
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1201 PM EST SUN MAR 6 2011
NCC191-061708-
/O.CAN.KRAH.SV.W.0005.000000T0000Z-110306T1730Z/
WAYNE NC-
1201 PM EST SUN MAR 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WAYNE COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED INTO JOHNSTON
COUNTY...THEREFORE THE WARNING FOR WAYNE COUNTY HAS BEEN CANCELLED.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS...PLEASE
CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7
7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN RALEIGH.
LAT...LON 3542 7815 3536 7815 3534 7817 3534 7821
3531 7824 3532 7827 3530 7830 3535 7839
3571 7824 3567 7816 3560 7812 3558 7807
TIME...MOT...LOC 1658Z 201DEG 34KT 3543 7823
$$
NCC101-061730-
/O.CON.KRAH.SV.W.0005.000000T0000Z-110306T1730Z/
JOHNSTON NC-
1201 PM EST SUN MAR 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EST
FOR EASTERN JOHNSTON COUNTY...
A TORNADO WARNING WAS ISSUED FOR THE STORM THAT INITIALLY PROMPTED
THE SEVERE THUNDERSTORM WARNING. THE TORNADO WARNING REMAINS IN
EFFECT UNTIL 1230 PM FOR JOHNSTON COUNTY.
LAT...LON 3542 7815 3536 7815 3534 7817 3534 7821
3531 7824 3532 7827 3530 7830 3535 7839
3571 7824 3567 7816 3560 7812 3558 7807
TIME...MOT...LOC 1658Z 201DEG 34KT 3543 7823
$$
VINCENT479
WWUS52 KRAH 061706 RRA
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1206 PM EST SUN MAR 6 2011
NCC101-061715-
/O.CAN.KRAH.SV.W.0005.000000T0000Z-110306T1730Z/
JOHNSTON NC-
1206 PM EST SUN MAR 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JOHNSTON COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...THEREFORE THE
WARNING HAS BEEN CANCELLED.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS...PLEASE
CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7
7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN RALEIGH.
LAT...LON 3542 7815 3536 7815 3534 7817 3534 7821
3531 7824 3532 7827 3530 7830 3535 7839
3571 7824 3567 7816 3560 7812 3558 7807
TIME...MOT...LOC 1705Z 201DEG 34KT 3549 7820
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 10:48 AM EST, 35 minutes earlier.
Area forecast discussion, Mar 6, 10:48 AM EST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1048 AM EST SUN MAR 6 2011 .SYNOPSIS... A LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL PUSH SLOWLY EAST THROUGH CENTRAL NORTH CAROLINA THIS AFTERNOON. BEHIND THE FRONT...HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST TONIGHT AND MONDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 945 AM SUNDAY... 14Z SFC ANALYSIS SHOWED A FRONTAL ZONE EXTENDING FROM NEW ENGLAND SOUTH THROUGH THE MID-ATLANTIC AND WESTERN CAROLINAS. A 1006 MB WAVE OF LOW PRESSURE WAS LOCATED ALONG THE FRONT IN UPSTATE SC. ANOTHER 1010 MB WAVE OF LOW PRESSURE WAS LOCATED ALONG THE FRONT IN CENTRAL PA. ALOFT...12Z RAOB ANALYSIS SHOWED AN H5 SHORTWAVE NEAR THE CENTRAL AL/GA BORDER. A DUAL JET CONFIGURATION WAS NOTED OVER THE SOUTHEAST/CAROLINAS AT H3...WITH THE LEFT EXIT AND RIGHT ENTRANCE REGIONS OVER THE CAROLINAS/MID-ATLANTIC. OVERVIEW: THE H5 SHORTWAVE CURRENTLY NEAR THE CENTRAL AL/GA BORDER WILL LIFT NORTHEAST INTO WESTERN NC BY 18Z THIS AFTERNOON...THROUGH THE FOOTHILLS/WESTERN PIEDMONT AND INTO VA BY 00Z THIS EVENING. THE ASSOCIATED SFC LOW IN UPSTATE SC WILL MOVE NORTHEAST THROUGH THE WESTERN PIEDMONT BY ~18Z THIS AFTERNOON AND INTO THE NORTHERN DELMARVA/NJ BY 00Z THIS EVENING...WITH THE COLD FRONTAL PASSAGE OCCURRING IN CENTRAL NC BETWEEN ROUGHLY 18Z THIS AFTERNOON AND 00Z THIS EVENING. OVERNIGHT...EXPECT RAPID CLEARING (BETWEEN 21-06Z) IN ASSOC/W LOW LEVEL COLD ADVECTION IN THE WAKE OF THE FRONT. ALOFT... AN H5 SHORTWAVE CURRENTLY IN VICINITY OF THE CENTRAL MS RIVER VALLEY WILL AMPLIFY AND CROSS CENTRAL NC OVERNIGHT...BRINGING A CHANCE FOR SOME UPPER LEVEL CLOUD COVER IN THE 06-12Z TIME FRAME. TEMPERATURES: WITH PERVASIVE CLOUD COVER AND WIDESPREAD PRECIPITATION MOVING INTO THE AREA...EXPECT HIGHS TO RANGE FROM THE UPPER 50S TO LOWER 60S IN THE NW PIEDMONT TO THE MID/UPPER 60S IN THE COASTAL PLAIN. A FEW LOCATIONS COULD REACH 70F IN THE SE COASTAL PLAIN...DEPENDING ON THE THICKNESS OF CLOUD COVER AND ARRIVAL OF WIDESPREAD SHOWERS FROM THE WEST. OVERNIGHT...LOWS WILL BE DICTATED PRIMARILY BY STRONG COLD ADVECTION IN THE WAKE OF THE FRONT LATE THIS AFT/EVE. FCST SOUNDINGS SHOW THE TRIAD IN THE UPPER 30S BY OR SHORTLY AFTER 00Z...RDU BY 03Z...AND FAY/RWI BY 06Z. EXPECT TEMPS TO SLOWLY DROP THEREAFTER... WITH LOWS IN THE LOWER TO MID 30S...OR 32-36F. PRECIPITATION CHANCES/AMOUNTS: GIVEN STRONG LOW LEVEL CONVERGENCE ALONG THE AFOREMENTIONED FRONTAL ZONE AND SFC LOW PRESSURE SYSTEM...60-90 METER H5 HEIGHT FALLS ASSOC/W THE APPROACHING SHORTWAVE AND A DUAL JET CONFIGURATION OVER THE CAROLINAS/MID-ATLANTIC...WILL CONTINUE THE PREVIOUS FCST OF 100% POPS ACROSS THE ENTIRE AREA. PRECIP WILL SLOWLY SHIFT EASTWARD WITH THE COLD FRONT THROUGH THE DAY...ENDING IN THE TRIAD BY ~19Z... TRIANGLE BY ~22Z AND THE COASTAL PLAIN BY ~01Z. EXPECT WIDESPREAD STORM TOTAL PRECIPITATION AMOUNTS OF A HALF INCH TO AN INCH...WITH LOCALLY HEAVIER AMOUNTS. ALTHOUGH FLASH FLOODING IS OCCURRING IN THE MOUNTAINS THIS MORNING...PRECIP RATES/AMOUNTS IN THE PIEDMONT WILL BE MARKEDLY LOWER (MTN RAIN ENHANCED BY STRONG LOW LEVEL UPSLOPE FLOW)...AND DO NOT EXPECT MUCH OF A FLASH FLOOD THREAT IN CENTRAL NC...ALTHOUGH A FEW URBAN AND SMALL STREAM FLOOD ADVISORIES MAY BE NEEDED IN AREAS EXPERIENCING THE MORE PERSISTENT MODERATE/HEAVY RAIN. SEVERE THREAT: THE STORM PREDICTION CENTER CONTINUES TO PLACE AREAS EAST OF HWY 1 IN A 'SEE TEXT' WITH 2% TOR AND 5% WIND PROBABILITIES. AS IS TYPICAL IN CENTRAL NC THIS TIME OF YEAR...THE PRIMARY LIMITING FACTOR FOR SEVERE WEATHER TODAY WILL BE INSTABILITY. THE OVERALL FORCING ASSOC/W THIS SYSTEM IS RESPECTABLE (SEE ABOVE)...AND SHEAR PARAMETERS ARE VERY FAVORABLE FOR ORGANIZED/ROTATING STORMS...40-60 KT EFFECTIVE BULK SHEAR (ASSUMING SUFFICIENT INSTABILITY IS PRESENT) AND 300-500 M2/S2 OF 0-1KM SRH. IN FACT...LOW LEVEL WIND FIELDS ARE QUITE BACKED (SOUTHEAST) OVER CENTRAL NC...DUE TO THE DEEPENING SFC LOW IN UPSTATE SC THAT WILL BE MOVING NE/NNE THROUGH THE WESTERN PIEDMONT THIS AFTERNOON. THE LATEST 12Z NAM FCST SOUNDINGS SHOW 250-500 J/KG OF SBCAPE IN THE EASTERN HALF OF THE AREA AOA 18Z... WHICH WILL BE POSSIBLE GIVEN SUFFICIENT BOUNDARY LAYER THETA-E ADVECTION (IN ASSOC/W A STRONG SOUTHERLY LLJ AHEAD OF THE COLD FRONT) AND MID/UPPER LEVEL COOLING ASSOC/W THE APPROACHING H5 SHORTWAVE. HOWEVER...OUTSIDE OF SOUTHERN AL AND THE FL PANHANDLE YESTERDAY EVENING AND VERY EARLY THIS MORNING...NO LIGHTNING ACTIVITY HAS BEEN OBSERVED WITH ANY UPSTREAM PRECIPITATION IN THE LAST ~12 HRS. IF SUFFICIENT INSTABILITY IS PRESENT AND CONVECTION DEVELOPS THIS AFTERNOON...THERE WILL BE AN ATTENDANT THREAT OF DAMAGING WINDS AND/OR A TORNADO ANYWHERE EAST OF HWY 1...WITH THE RELATIVE BEST CHANCE EAST OF I-95 IN EASTERN NC IN ASSOCIATION WITH BETTER DIURNAL TIMING/BOUNDARY LAYER MOISTURE. -VINCENT && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 230 AM SUNDAY... A STRONG AREA OF HIGH PRESSURE WITH ARCTIC ORIGINS WILL BUILD INTO CENTRAL NC MONDAY AND EXTEND ACROSS THE AREA MONDAY NIGHT. LOW LEVEL CAA WILL CONTINUE MONDAY WITH THICKNESSES STARTING OUT 1305-1310M....RECOVERING INTO THE 1320S MONDAY AFTERNOON. THIS SUPPORTS MAX TEMPS IN THE MID-UPPER 50S...A COUPLE OF DEGREES SHY OF NORMAL. 850MB THERMAL TROUGH EXTENDS THROUGH THE FORECAST AREA MONDAY NIGHT...SUGGESTING CHILLY TEMPS. HOWEVER RH CROSS SECTIONS SUGGEST POTENTIAL FOR A DECK OF CIRRUS TO ADVANCE EASTWARD ACROSS THE REGION MONDAY NIGHT ASSOCIATED WITH A DECENT UPPER LEVEL JET. IF THESE CLOUDS ARE THICK ENOUGH AND ARRIVE EARLY ENOUGH...THEY WILL HAVE AN IMPACT ON THE TEMPS. SINCE GFS HAS A TENDENCY TO EXAGGERATE MOISTURE ALOFT...WILL GO WITH A SCENARIO OF HIGH THIN CIRRUS AND LEAN MIN TEMPS TO THE COOL SIDE OF MOS GUIDANCE (NEAR 30-LOWER 30S). IF TOTALLY CLEAR SKIES OCCUR...TEMPS CAN BE LOWERED AN ADDITIONAL DEGREE OR TWO...ESPECIALLY OUTLYING AREAS. -WSS TUESDAY AND TUESDAY NIGHT: HIGH PRESSURE AT THE SURFACE CENTERED OVER EASTERN CANADA WILL CONTINUE TO EXTEND SOUTHWARD INTO CENTRAL NORTH CAROLINA ON TUESDAY... WHILE GENERALLY WESTERLY FLOW IS EXPECTED TO CONTINUE ALOFT. THIS SHOULD YIELD DRY CONDITIONS FOR CENTRAL NC AGAIN. HOWEVER...EXPECT TO SEE SOME MID/HIGH LEVEL CLOUD COVER STREAMING ACROSS THE AREA IN THE GENERALLY WESTERLY FLOW ACROSS OUR AREA. GIVEN AFTERNOON LOW LEVEL THICKNESS VALUES ARE EXPECTED TO ONLY TOP OUT IN THE 1320 TO 1330 METER RANGE AND AT LEAST SOME MID/HIGH LEVEL CLOUD COVER.... WILL CONTINUE TO GO WITH HIGH TEMPS ON THE COOL SIDE OF GUIDANCE. THUS... EXPECT HIGH TEMPS TO RANGE FROM THE MID 50S NORTHEAST TO AROUND 60 ACROSS THE SOUTH. LOW LEVEL FLOW IS EXPECTED TO BEGIN TO VEER AROUND TO THE EAST-SOUTHEAST ACROSS PORTIONS OF THE CWA AS THE THE LOW LEVEL RIDGE AXIS SLOWLY SHIFT EASTWARD WHILE THE NEXT SYSTEM BEGINS TO APPROACH FROM THE WEST ON TUESDAY NIGHT/WEDNESDAY MORNING. THIS WILL LEAD TO AN INCREASE IN LOW LEVEL MOISTURE... POSSIBLY RESULTING IN SOME LOW STRATUS ACROSS THE SOUTHERN AND WESTERN PORTIONS OF THE AREA. THUS... HAVE BUMPED UP LOWS A FEW DEGREES ACROSS THE SOUTH AND WEST. THIS YIELDS LOWS RANGING FROM 33 NE TO 37 S. -BSD && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 300 AM SUNDAY... MODELS HAVE TRENDED A BIT SLOWER WITH THE WARM UP ON WEDNESDAY... THE SURFACE RIDGE WILL BE SLOWER TO SHIFT EASTWARD THAN ORIGINALLY THOUGH. THUS... WITH INCREASE MOISTURE JUST ABOVE THE SURFACE ALONG WITH MID AND HIGH LEVEL CLOUD COVER INCREASING AS THE NEXT SYSTEM APPROACHES FROM THE WEST... EXPECT SKIES WILL BE MOSTLY CLOUDY. THIS SHOULD HELP TO SUPPRESS TEMPS A BIT... ESPECIALLY WITH SURFACE WINDS NOT SWINGING AROUND TO A SOUTHEASTERLY COMPONENT UNTIL WEDNESDAY AFTERNOON. GIVEN THIS... HAVE LOWERED HIGHS BY A COUPLE OF DEGREE... MID TO UPPER 50S N TO LOWER 60S S. NEXT POTENT SYSTEM IS EXPECTED TO MOVE OUT OF THE CENTRAL PART OF THE COUNTRY AND INTO AND ACROSS OUR AREA ON WEDNESDAY NIGHT INTO THURSDAY. WITH GOOD SOUTHERLY FLOW DEVELOPING IN ADVANCE OF THE SYSTEM ON WEDNESDAY NIGHT EXPECT WE WILL ONCE AGAIN SEE GOOD MOISTURE TRANSPORT OFF OF THE GULF OF MEXICO AND ATLANTIC OCEAN... ALLOWING ANOTHER ROUND OF SHOWERS AND PERHAPS SOME THUNDERSTORMS WEDNESDAY NIGHT INTO THURSDAY ACROSS THE AREA (BEST CHANCE OF STORMS ON THURSDAY)... WITH THIS SYSTEM SHOWING SIMILAR CHARACTERISTICS TO TODAY SYSTEM (HIGH SHEAR/LOW CAPE). THUS... WE MAY SEE ANOTHER SIGNIFICANT WETTING RAIN... ALONG WITH THE RISK OF STRONG-SEVERE STORMS... WITH THE MAIN THREAT BEING DAMAGING STRAIGHT LINE WINDS AND PERHAPS A TORNADO (IF WE GET ENOUGH INSTABILITY). POPS WILL EVENTUALLY NEED TO BE RAISED TO CATEGORICAL... BUT WILL CONTINUE LIKELY POPS FOR NOW... ESPECIALLY WITH LACK OF RUN TO RUN CONTINUITY WITH THE MODELS... AS MODELS HAVE BEEN GOING BACK AND FORTH WITH REGARD TO AMPLIFICATION OF THE UPPER LEVEL TROUGH ACROSS THE SOUTHEASTERN U.S. WITH THIS SYSTEM. THE 12Z ECMWF EVEN DEVELOPED A MID/UPPER LEVEL CUT OFF LOW ACROSS THE GULF OF MEXICO WITH THIS SYSTEM (WHICH IS THOUGHT TO BE TO EXTREME)... WHILE THE 00Z ECMWF SWINGS A NEGATIVELY TILTED TROUGH ALOFT THROUGH OUR AREA BEHIND THE COLD FRONT THURSDAY EVENING/FRIDAY MORNING QUICKLY DRYING US OUT BY AROUND MIDNIGHT FRIDAY. THE LATEST GFS DEVELOPS A CUT OFF LOW JUST TO OUR WEST ON THURSDAY AND SLOWLY TRACKS IT FROM WEST TO EAST ACROSS OUR AREA ON FRIDAY... WHICH WOULD YIELD AT LEAST SOME ISOLATED TO SCATTERED INSTABILITY SHOWERS (OR STORMS) FOR FRIDAY... WITH A SLIGHTLY SLOWER FRONTAL PASSAGE ON THURSDAY. THE AMPLIFICATION OF THIS TROUGH ALOFT APPEARS TO BE TIED TO ENERGY DIVING SOUTHEASTWARD ON THE BACKSIDE OF THE ORIGINAL S/W TROUGH ASSOCIATED WITH THE COLD FRONT. GIVEN BOTH OF THESE FEATURES HAVE NOT EVEN MOVED ONSHORE YET... WILL KEEP POPS AND TIMING OF THE FRONT SIMILAR TO PREVIOUS FORECASTS AND KEEP FRIDAY DRY FOR NOW. HIGHEST POPS EARLY THURSDAY MORNING THROUGH LATE THURSDAY... WITH THE FRONT MOVING THROUGH DURING THE DAY ON THURSDAY. AGAIN... DESPITE MODEL DIFFERENCES THIS STILL LOOKS LIKE AN ANOTHER EXCELLENT OPPORTUNITY TO RECEIVE SOME BENEFICIAL RAIN FOR WEDNESDAY NIGHT INTO THURSDAY. LOWS WEDNESDAY NIGHT/THURSDAY MORNING ARE EXPECTED TO BE IN THE UPPER 40S TO LOWER 50S... WITH LOWS POSSIBLY OCCURRING WELL BEFORE DAYBREAK THURSDAY... AS SOUTHERLY FLOW WILL BE INCREASE ACROSS THE AREA ON THURSDAY MORNING. HIGHS THURSDAY WILL DEPEND ON THE FRONT... WILL KEEP HIGHS RANGING FROM THE LOWER 60S NW TO NEAR 70S SE FOR NOW. LOWS FRIDAY MORNING ARE EXPECTED TO RANGE FROM THE MID TO UPPER 30S NW TO LOWER 40S E. HIGHS FRIDAY IN THE MID TO UPPER 50S. LOWS SATURDAY MORNING ARE EXPECTED TO BE IN THE LOWER TO MID 30S... WITH CLEARING CONDITIONS. SATURDAY LOOKS TO BE QUITE WITH SURFACE HIGH PRESSURE PASSING TO THE SOUTH OF THE AREA... WITH HEIGHTS ALOFT INCREASING. THUS... EXPECT HIGHS TO REBOUND... WITH HIGH TEMPS IN THE LOWER TO MID 60S EXPECTED. && .AVIATION /18Z SUNDAY THROUGH THURSDAY/... AS OF 1045 AM SUNDAY... 24-HR TAF PERIOD: MVFR/IFR CONDITIONS WITH WIDESPREAD SHOWER ACTIVITY ARE EXPECTED THIS AFTERNOON...WITH SHOWERS ENDING FROM WEST TO EAST BETWEEN 18-00Z AND CEILINGS SCATTERING OUT AND LIFTING TO VFR BY 00-06Z FROM WEST TO EAST. MVFR CEILINGS COULD LINGER A BIT PAST 06Z AT THE FAY/RWI TAF SITES. SOUTHEASTERLY WINDS WILL BECOME SOUTHERLY/SW BY 18-21Z...AT 10-15 KT WITH GUSTS UP TO 20-25 KT...THEN RAPIDLY VEERING TO NORTHWEST AT 15-20 KT WITH GUSTS UP TO 25-30 KT FOR SEVERAL HOURS IN ASSOC/W STRONG PRESSURE RISES IN THE WAKE OF THE COLD FRONTAL PASSAGE BETWEEN ROUGHLY 21-03Z THIS EVENING (FROM WEST TO EAST). EXPECT CLEAR SKIES WITH WINDS WEAKENING TO ~10 KT AFTER 06Z TONIGHT. SFC WINDS WILL VEER TO THE NORTH AND THEN NORTHEAST AT 10-15 KT ON MON AS HIGH PRESSURE BUILDS INTO THE AREA FROM THE WEST...WEAKENING TO 5-10 KT IN THE AFTERNOON. LOOKING AHEAD: VFR CONDITIONS WITH LIGHT/VARIABLE WINDS ARE EXPECTED TO PERSIST THROUGH TUE AS HIGH PRESSURE BUILDS OVERHEAD. HIGH PRESSURE WILL BEGIN TO SHIFT OFFSHORE TUE NIGHT...SETTING UP A SOUTHERLY RETURN FLOW...AND ALLOWING FOR MVFR/IFR (AND PERHAPS LIFR) CEILINGS EVERYWHERE BY 06-12Z WED. SUB-VFR CEILINGS SHOULD MIX OUT AND BECOME VFR WITH DIURNAL HEATING/MIXING BY WED AFTERNOON. EXPECT MVFR/IFR AND PERHAPS LIFR CEILINGS TO RETURN AGAIN WED NIGHT IN ASSOC/W WARM ADVECTION AHEAD OF AN APPROACHING COLD FRONT. ADVERSE AVIATION CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE DAY THU IN ASSOC/W A WIDESPREAD SHOWERS AS A COLD FRONT CROSSES THE AREA. VFR CONDITIONS WILL RETURN IN THE WAKE OF THE FRONT THU NIGHT/FRI. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...WSS/BSD LONG TERM...BSD AVIATION...VINCENT
Hazardous weather outlook, Mar 6, 4:07 AM EST, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 407 AM EST SUN MAR 6 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-070930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 407 AM EST SUN MAR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. AN AREA OF LOW PRESSURE AND ITS ASSOCIATED COLD FRONT WILL BRING WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS TO CENTRAL NORTH CAROLINA TODAY. DUE TO STRONG WINDS JUST ABOVE THE SURFACE...THE HEAVIER SHOWERS AND STORMS MAY PRODUCE WIND GUSTS AROUND 40 MPH. AN ISOLATED SEVERE THUNDERSTORM IS ALSO POSSIBLE WITH DAMAGING WIND GUSTS NEAR 60 MPH THE PRIMARY SEVERE WEATHER THREAT. THE SEVERE WEATHER THREAT WILL END BY 3 PM IN THE WEST...AND 7 PM IN THE EAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF AN INCH OR WIND GUSTS IN EXCESS OF 40 MPH TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Mar 6, 9:02 AM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 902 AM EST SUN MAR 6 2011 NCZ021-022-038-039-073-074-083-061700- FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...LEXINGTON...ASHEBORO...ALBEMARLE...TROY...WADESBORO 902 AM EST SUN MAR 6 2011 ...SHOWERS WITH MODERATE TO HEAVY RAIN WILL CONTINUE OVER THE SOUTHERN AND WESTERN NC PIEDMONT THROUGH MIDDAY.. SHOWERS WITH MODERATE TO HEAVY RAIN WILL PRODUCE HOURLY RAINFALL AMOUNTS FROM AROUND ONE TENTH TO ONE QUARTER INCH THROUGH NOON...THOUGH HEAVIER DOWNPOURS WILL PRODUCE LOCALLY HIGHER AMOUNTS. SOME LOCATIONS AFFECTED INCLUDE WADESBORO...TROY...LEXINGTON...ASHEBORO...WINSTON SALEM... HIGH POINT...AND GREENSBORO. MOTORISTS SHOULD USE CAUTION AND SLOW DOWN TO AVOID HYDROPLANING WHERE PONDING OF WATER OCCURS...AND DUE TO REDUCED VISIBILITY IN THE DOWNPOURS. MWS
Special weather statement, Mar 6, 11:08 AM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1108 AM EST SUN MAR 6 2011
NCZ042-078-089-061700-
JOHNSTON-SAMPSON-WAYNE-
1108 AM EST SUN MAR 6 2011
...A HEAVY SHOWER WITH GUSTY WINDS WILL MOVE ACROSS JOHNSTON...WAYNE
AND SAMPSON COUNTIES THROUGH NOON EST...
AT 1106 AM EST...DOPPLER RADAR INDICATED A HEAVY SHOWER WITH GUSTY
WINDS OVER ROSEBORO...OR ABOUT 10 MILES SOUTHWEST OF
CLINTON...MOVING NORTH AT 35 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CLINTON...HOBBTON...
NEWTON GROVE.
HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.
STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS.
&&
LAT...LON 3487 7851 3491 7854 3494 7858 3548 7838
3541 7808 3483 7839
TIME...MOT...LOC 1606Z 200DEG 30KT 3495 7846
MWSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 11:08 AM EST | Special Weather Statement | RAH | Sampson | 52 min |
| Mar 6, 11:33 AM EST | Tornado Warning | RAH | Johnston, Sampson, Wayne | 33 min |
| Mar 6, 12:53 PM EST | Special Weather Statement | RAH | Franklin | 37 min |
| Mar 6, 1:26 PM EST | Severe Thunderstorm Warning | RAH | Halifax | 19 min |
| Mar 6, 1:38 PM EST | Special Weather Statement | RAH | Scotland | 67 min |
| Mar 6, 2:23 PM EST | Special Weather Statement | RAH | Alamance, Chatham, Orange, Person | 52 min |
| Mar 6, 2:39 PM EST | Special Weather Statement | RAH | Anson, Montgomery, Moore, Richmond | 51 min |
| Mar 6, 3:22 PM EST | Special Weather Statement | RAH | Harnett | 53 min |
| Mar 6, 3:35 PM EST | Special Weather Statement | RAH | Cumberland | 55 min |
| Mar 6, 3:37 PM EST | Special Weather Statement | RAH | Chatham, Cumberland, Harnett, Hoke, Lee, Moore and 2 more | 83 min |
| Mar 6, 4:23 PM EST | Special Weather Statement | RAH | Johnston | 52 min |
| Mar 6, 4:31 PM EST | Special Weather Statement | RAH | Vance | 59 min |
| Mar 6, 4:57 PM EST | Special Weather Statement | RAH | Sampson | 33 min |
| Mar 6, 5:01 PM EST | Special Weather Statement | RAH | Sampson | 29 min |
| Mar 6, 5:11 PM EST | Special Weather Statement | RAH | Edgecombe, Franklin, Halifax, Johnston, Nash, Warren and 1 more | 64 min |
| Mar 6, 5:40 PM EST | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Warren | 50 min |
| Mar 6, 5:47 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Nash | 43 min |
| Mar 6, 5:57 PM EST | Severe Thunderstorm Warning | RAH | Wayne, Wilson | 46 min |
| Mar 6, 6:09 PM EST | Tornado Warning | RAH | Edgecombe, Wayne, Wilson | 51 min |
| Mar 6, 6:32 PM EST | Special Weather Statement | RAH | Edgecombe, Halifax | 58 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.